Steroid-related pubic symphysis diastasis in recreational horse riders
- 121 Downloads
Wide diastasis of the pubic symphysis is generally secondary to high energy trauma. Slight separation of the pubic symphysis can be seen when pubic ligamentous laxity or consistency is altered in specific situations namely during vaginal delivery, and in elderly rheumatoid patients receiving long-term corticosteroid therapy after minor injuries. We present two cases of wide diastasis of the pubic symphysis following a sudden horse U-turn in two young recreational horse riders with a recent short-term steroid intake drug history, and a contemporary view of the physiopathology and definitive treatment for these injuries. Diastasis of the pubic symphysis resulting from a sudden horse U-turn, in horse riders with a drug history of recent short-term steroid intake has not been previously reported. We want to emphasise the risks of pubic symphysis fragility in patients with a recent medical history of steroids therapy.
KeywordsSymphysis pubis diastasis Pelvic ring disruption Steroids Horse riding Pubic symphysis fragility
Conflict of interest statement
No funds were received in support of this study.
- 3.Kowalk DL, Perdue PS, Bourgeois FJ, Whitehill R (1996) Disruption of the symphysis pubis during vaginal delivery. A case report. J Bone Joint Surg (Am) 78-A:1746–1748Google Scholar